MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF1065
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2020, during a reintervention procedure on a previously implanted cook zenith device, a gore® dryseal 10fr sheath was used during an "up and over" procedure to implant a gore® excluder® iliac branch endoprosthesis device.After the device were implanted, resistance was felt during retraction of the gore® dryseal 10fr sheath.Much force was exerted to try to withdraw the sheath.Finally, the sheath withdrew, however, the leading olive became dislodged from the sheath and remained inside the patient.The physician retrieved the olive using a snare.There was no adverse outcome to the patient.Excessive tortuosity was also reported, but the physician does not believe tortuosity was an issue with retraction of the sheath.
 
Additional Manufacturer Narrative
H10/11: engineering evaluation summary - the device evaluation found the sheath coil had been pulled out of the leading end of the device and was wrapped around a guidewire that was inside the sheath.Multiple pieces of the sheath were found along the length of the guidewire.A marker band was not present.The root cause of the sheath damage could not be determined with the available information.

Brand Name
GORE DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11164628
Report Number2017233-2021-01599
Device Sequence Number3588509
Product Code DYB
UDI-Device Identifier00733132628261
UDI-Public00733132628261
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2021
Device Model NumberDSF1065
Device Catalogue NumberDSF1065
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer12/17/2020
12/17/2020
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/10/2021
05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight88